Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Lorazepam interact with Theanine and Gabapentin?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15705 Questions

default
Posted on Sat, 25 Mar 2017 in Medicines and Side Effects
Question: Is it safe to use lorazepam, Gaba, an theanine together?
doctor
Answered by Dr. Michelle Gibson James 12 minutes later
Brief Answer:
no known interactions

Detailed Answer:
HI, thanks for using healthcare magic

It (the theanine) may slightly decrease the effect of the lorazepam but there are no other interactions with these medications.

Theanine, can decrease the blood pressure, so care needs to be taken if other blood pressure meds are used (make sure the BP does not drop too low).

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 7 minutes later
What would, therefore, be a safe and effective dosage of Lorazepam for addressing anxiety and tension, while using Gapa and theanine?
doctor
Answered by Dr. Michelle Gibson James 29 minutes later
Brief Answer:
initial dose 2 to 3 mg, 2 to 3 times a day

Detailed Answer:
HI

Because lorazepam is a benzodiazepine with the possibility of developing tolerance and dependence, it is generally no longer used for prolonged periods and it should generally be adjusted along with your doctor so he or she can note the dose that you are taking.

The effective dose would depend on the degree of tension/anxiety and how long a person has been using it.
If a person has been using it for a short period of time, the dose may be lower because they do not need as much to work.

For anxiety, the initial dose is generally 2 to 3 mg every 8 to 12 hours, this is eventually decreased to 1 to 2 mg , 2 to 3 times a day.

You may not need this much.
Again your doctor should be aware of the dose used.

Please feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Prolonged periods

doctor1 MD

a couple months ago, my left shoulder was very painful....then about two months ago, the pain moved to my right shoulder and arm. Now, I can't lift my arm above my shoulder without excruciating pain, can't reach to my back without pain, pain is...

doctor1 MD

left leg upper thigh soreness sometimes pain...at times radiating down the outside of leg to ankle. brought on more with jogging and standing for prolonged periods . have tried copperfit braces lower leg and upper thigh that does help some. but it...

doctor1 MD

Hey doctor, Over the last week or so I have noticed that I have been getting pain when playing video games. Specifically, in my right hand the first finger which is used as the 'attack' button in most games so there's quite a repetitive use of it....

doctor1 MD

see i ve been on my period for a month n a half now n me n bf had sex while am on my period then he nutted in my am wondern can u get pregnant.....do u know waht am on my period so long? how can u get pregnant? why has my stomach been feeling tight ant i have i had blackouts

doctor1 MD

Hi. I am 47 years old and have been having irregular periods for the last 2-3 years. Mostly they don t come on time or don t come at all. When they do come, it is very light. This last time I was about 2 weeks late. I started the period and have now been bleeding for approx. 10 days. The flow is light enough but I have never lasted this long. Is this normal? Thanks.

doctor1 MD

Hi, I usually have a regular period every 28 days that last for 4-5 days. I am currently on my period but it came 5 days early and I m now into week two which is very unusual. I have a distended stomach , cramping and I have put on a bit of weight recently (but I put this down to Christmas excess). Is this something I should visit my doctor for?

doctor1 MD

I have had regular periods since I stared getting my cycle. I am now 44 & for the fisrt time I got 2 periods this month. My cycle usually only last 3 days & I am in day 5 today. It is bright red, with blodd clots but not the the regular clotting.Should I notify my doctor? I have never gone over 3 days & have never had 2 in one o month, not even 2 weeks after the start of my first one.